Sahlqvist's Theorem for Boolean Algebras with Operators with an Application to Cylindric Algebras

Studia Logica 54 (1):61 - 78 (1995)
For an arbitrary similarity type of Boolean Algebras with Operators we define a class of Sahlqvist identities. Sahlqvist identities have two important properties. First, a Sahlqvist identity is valid in a complex algebra if and only if the underlying relational atom structure satisfies a first-order condition which can be effectively read off from the syntactic form of the identity. Second, and as a consequence of the first property, Sahlqvist identities are canonical, that is, their validity is preserved under taking canonical embedding algebras. Taken together, these properties imply that results about a Sahlqvist variety V van be obtained by reasoning in the elementary class of canonical structures of algebras in V. We give an example of this strategy in the variety of Cylindric Algebras: we show that an important identity called Henkin's equation is equivalent to a simpler identity that uses only one variable. We give a conceptually simple proof by showing that the firstorder correspondents of these two equations are equivalent over the class of cylindric atom structures.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1007/BF01058532
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 24,453
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Robert Goldblatt (1989). Varieties of Complex Algebras. Annals of Pure and Applied Logic 44 (3):173-242.
Robert Goldblatt (1991). The McKinsey Axiom is Not Canonical. Journal of Symbolic Logic 56 (2):554-562.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles
Leon Henkin (1971). Cylindric Algebras. Amsterdam: North-Holland Pub. Co..
Yde Venema (1995). Cylindric Modal Logic. Journal of Symbolic Logic 60 (2):591-623.
Yde Venema (2003). Atomless Varieties. Journal of Symbolic Logic 68 (2):607-614.

Monthly downloads

Sorry, there are not enough data points to plot this chart.

Added to index


Total downloads

4 ( #614,914 of 1,925,263 )

Recent downloads (6 months)

4 ( #212,107 of 1,925,263 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.